Strong bertini theorems

Steven Diaz, David Harbater

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

We show that the singular locus of the general member of a linear system has dimension less than that predicted by Bertini’s theorem, provided that the base locus is scheme-theoretically smooth. As corollaries, we obtain a result about complete intersection varieties containing a given subvariety and a result concerning liaison.

Original languageEnglish (US)
Pages (from-to)73-86
Number of pages14
JournalTransactions of the American Mathematical Society
Volume324
Issue number1
DOIs
StatePublished - Mar 1991

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Strong bertini theorems'. Together they form a unique fingerprint.

  • Cite this